MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.  initial reporter number: (b)(6).The device was not returned for analysis as the lens remains implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after a routine appointment, the doctor observed the za9003 model intraocular lens(iol) is opaque and the doctor is thinking about explanting the iol.The event was observed after implantation of the lens.Daily activities of the patient are significantly affected and the patient is temporarily impaired.No further information available.
 
Additional Manufacturer Narrative
Additional information received from customer, states that the patient underwent yag (yttrium-aluminum-garnet) laser treatment.So far, patient shows improvement, but the doctor will continue to investigate and report.The intraocular lens remains implanted.Section h6: heath effect, impact code: 4625 has been updated to capture the yag procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11846000
Report Number2648035-2021-07842
Device Sequence Number14330139
Product Code HQL
UDI-Device Identifier05050474529083
UDI-Public(01)05050474529083(17)170405
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2017
Device Model NumberZA9003
Device Catalogue NumberZA90030235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1